Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 184, NWS Atlanta, GA

June 4, 2001Meriwether County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2001, 9:04 PM EDT for Meriwether County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 9:04 PM EDT (01:04 UTC)
Expired
Jun 4, 2001, 9:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Meriwether County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 050104
SVRATL
GAC199-050130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 PM EDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 930 PM EDT

* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 60 MPH
  LOCATED OVER WOODBURY...MOVING NORTH AT 30 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WOODBURY AND
GAY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3290 8465 3290 8454 3315 8452 3316 8464

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:30 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 4, 7:30 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT MON JUN 4 2001

WILL UPDATE ZONES TO INCREASE SHOWERS AND THUNDERSTORM CHANCE ACROSS
WESTERN GEORGIA THIS EVENING AS TSTORMS ARE MOVING NORTH INTO
CENTRAL GA AND NE FROM AL INTO WESTERN GA AND ARE CONVERGING INTO
70+ SFC BASED DEWPOINTS AND SBCAPES IN EXCESS OF 2000 J/KG.  REPORTS
OF PEA SIZE HAIL WITH SOME OF THESE STORMS. A FEW STORMS MAY
APPROACH SVR LIMITS. EXPECT A WEAKENING TREND AFTER MIDNIGHT.

.ATL...
GA...NONE.

NOEL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:20 PM EDTSevere Thunderstorm WarningFFCGordon25 min
Jun 4, 8:21 PM EDTSevere Thunderstorm WarningFFCBartow24 min
Jun 4, 8:26 PM EDTSevere Thunderstorm WarningFFCDade29 min
Jun 4, 8:36 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield39 min
Jun 4, 8:59 PM EDTSevere Thunderstorm WarningFFCDawson41 min
Jun 4, 9:01 PM EDTSevere Thunderstorm WarningFFCPike29 min
Jun 4, 9:24 PM EDTSevere Thunderstorm WarningFFCCherokee21 min
Jun 4, 9:48 PM EDTSevere Thunderstorm WarningFFCHall27 min
Jun 4, 10:18 PM EDTSevere Thunderstorm WarningFFCHall, White22 min
Jun 5, 4:02 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Spalding28 min
Jun 5, 7:11 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.